MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PT; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PT; WIRE, GUIDE, CATHETER
Model Number 2777
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that distal tip detachment occurred resulted in un-retrieved device fragment in patient.The patient presented with coronary artery disease and underwent percutaneous coronary intervention.The 90% stenosed target lesion was located in the mildly tortuous and non-calcified obtuse marginal branch.A 185cm pt2 guidewire was selected for used.Upon removal of the wire, the distal tip, separated from the main wire, and was left in the distal artery.No attempt was made to retrieve the wire from the patient, as it remains in a small vessel.A different wire was placed in the same vessel, and the procedure was completed successfully.No patient complications were reported.
 
Event or Problem Description
It was reported that distal tip detachment occurred resulted in un-retrieved device fragment in patient.The patient presented with coronary artery disease and underwent percutaneous coronary intervention.The 90% stenosed target lesion was located in the mildly tortuous and non-calcified obtuse marginal branch.A 185cm pt2 guidewire was selected for used.Upon removal of the wire, the distal tip, separated from the main wire, and was left in the distal artery.No attempt was made to retrieve the wire from the patient, as it remains in a small vessel.A different wire was placed in the same vessel, and the procedure was completed successfully.No patient complications were reported.The event was further reported via facility medwatch report mw5152789.The distal end of the wire broke off in the coronary artery.Additionally, due to the location of the broken piece, removal of the wire was not appropriate, and no serious injury was anticipated for the patient.
 
Additional Manufacturer Narrative
Updated b5: describe event or problem corrected the following: e4: init rptr also sent rep to fda, and g2: report source.

Brand Name
PT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19029147
Report Number2124215-2024-16288
Device Sequence Number18189481
Product Code DQX
UDI-Device Identifier08714729471134
UDI-Public08714729471134
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K030617
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2024
Device Model Number2777
Device Catalogue Number2777
Device Lot Number0030291012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/02/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown